Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Michigander

Spironolactone & serious nausea

Recommended Posts

Hi, I'm brand new to the website but hoping someone can help me. I started Spiro for my hormonal acne about a week ago and I all I've been able to get down in the past 48 hours is a luna bar. I don't have an appetite but also even the thought of food is making me sick. I exhaustingly agreed to spiro after trying every natural alternative. I stay away from all medications normally, even advil. I tried birth control for my acne a while ago but it didn't help much and i didn't like being on it, once i stopped taking it my acne exploded. 

Also for anyone taking spiro, do you continue to take it forever or does it clear your skin and then you can stop? I meant to ask my dermatologist but the appointment was a bit overwhelming. 

Thank you for all of your help. 

Share this post


Link to post
Share on other sites

Hi Michigander,
I don't have much help for you but I also started spiro for the first time a week ago. Like you I hated the pill and would rather take the natural route but that hasn't worked.

What dosage are you on? I'm just taking 25mg with breakfast and dinner (12 hours apart) and have no nausea or bad side effects so far (just a bit dizzy sometimes and thirsty). 

I'm sure you've also been reading all the posts online about spiro- I'm hoping for no mass breakout before things start to improve. I'm pretty desperate at this point after 14years of acne and trying everything under the sun. 

From what I've read whether you need to continue taking it forever totally depends on the person and the cause of the hormonal imbalance. 

I hope it's going well :)
Lexi

Share this post


Link to post
Share on other sites

Hi Michigander,

How has your nausea been? I'm probably not much help with saying this, but I started Sprio, too out of desperation. Tried everything natural for years and years and I'm finally giving in to the idea of taking this medication. I started on 25mg just like you and have also been out-of-my-mind nauseas! I have no appetite, and YES the thought of even eating is sickening!!! I have found, though, that the only thing that's helped so far is having fresh ginger. Also, over the weekend I had a huge breakfast and I think taking the Sprio with a really full stomach helped. I'm hoping it's just temporary as we adjust! And I hope you get results!

Share this post


Link to post
Share on other sites
On May 17, 2018 at 7:46 PM, Michigander said:

Hi, I'm brand new to the website but hoping someone can help me. I started Spiro for my hormonal acne about a week ago and I all I've been able to get down in the past 48 hours is a luna bar. I don't have an appetite but also even the thought of food is making me sick.

 
On June 19, 2018 at 5:06 PM, FruitOrSpearmint said:

I started on 25mg just like you and have also been out-of-my-mind nauseas! I have no appetite, and YES the thought of even eating is sickening!!! I have found, though, that the only thing that's helped so far is having fresh ginger. Also, over the weekend I had a huge breakfast and I think taking the Sprio with a really full stomach helped. I'm hoping it's just temporary as we adjust! And I hope you get results!


Yes, take Spiro with a big meal that includes protein, carbs, and fat. I haven't had any nausea or change in appetite. Due to so many different formulations of Spiro, different brands may cause different side effects. I've tried 2 other brands before and they each gave me different side effects, one gave me horrible headaches and the other gave a horrible stomach pain. My current one doesn't give me any bad side effects except for dry skin.

Share this post


Link to post
Share on other sites
On 6/19/2018 at 8:06 PM, FruitOrSpearmint said:

Hi Michigander,

How has your nausea been? I'm probably not much help with saying this, but I started Sprio, too out of desperation. Tried everything natural for years and years and I'm finally giving in to the idea of taking this medication. I started on 25mg just like you and have also been out-of-my-mind nauseas! I have no appetite, and YES the thought of even eating is sickening!!! I have found, though, that the only thing that's helped so far is having fresh ginger. Also, over the weekend I had a huge breakfast and I think taking the Sprio with a really full stomach helped. I'm hoping it's just temporary as we adjust! And I hope you get results!

Hi Fruit or Spearmint!
Its been almost 3 months and oh my gosh my nausea is gone and SO IS MY CYSTIC HORMONAL ACNE!!! Buy tummy drops, eat ginger candy, whatever you have to do! I hope it works really well for you and hang in there!! 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×